Isn't it harmful if the Botox is filtered through the liver or kidneys?
Botox Harmful to Liver and Kidneys?
Doctor Answers 12
Botox not harmful to liver or kidneys
Botox is placed into the muscle that one wants to effect. It is designed not to travel systemically. The quantity of Botox even if it does get into the blood stream is very small. As of this writing, the drug has been used millions of times without reports of kidney or liver damage.
Have a question? Ask a doctor
You bring up a valid question, but the answer is no. Used in the correct manner, Botox should not be harmful to your liver and kidneys. The FDA has approved the use of Botox and with this approval you can be rest assured that it is safe.
The recommended doses of Botox for cosmetic reasons are proven very safe
There has been a significant number of research performed on the safety and applications of Botox. Botox has been proven to be extremely safe specially when used within FDA Guide lines. The therapeutic applications of Botox continues to grow as it has become the wonder drug. There are by far more medical therapeutic applications for Botox than cosmetic.
You might also like...
BOTOX Cosmetic is extremely safe-no distant side effects
BOTOX-injected in the usual amounts and locations for cosmetic applications is extremely safe. There have been literally millions of injections of BOTOX for cosmetic reasons and no reports of liver or kidney damage. BOTOX used for cosmetic applications has a local effect on the muscle. Any medication used inappropriately can be harmful. Even aspirin or Tylenol if used in excessive amounts can have adverse effects.
Botox and systemic effects
Botox injections are taken up locally by the muscles injected with the material. Therefore, it should not be taken up by the liver or the kidneys.
Botox does no harm to liver or kidneys
In the recommended amounts and limits to amounts that can be injected in one treatment session, Botox has not been shown to be harmful to the liver or kidneys.
Botox not harmful to the kidneys or liver.
As the others have indicated, Botox generally has no negative effects on the liver or kidneys. Doses should not exceed 500-600 units at any one time. If administered in excessively high doses, Botox can cause botulism, involving muscle paralysis, even death (with approximately 3,000 units).
Botox Not Harmful to Liver and Kidneys
Botox does not cause any damage to liver or kidneys or any other body organs. It has been used since 1980 in thousands of patients without any reports of organ damage.
BOTOX has proven to be an extremely safe drug
Cosmetic BOTOX and Dysport have proven to be extremely safe products with amazing track records of reliability. Like any drug, too much of the product in the wrong place can lead to temporary concerns, but they are temporary and wear off.
Concerns regarding the liver and kidney have never been an issue. BOTOX has not been study for pregnant woman or breast feeding mothers.
Individuals with rare neurological conditions, and those taking certain types of antibiotics are not recommended to receive BOTOX. However, your injecting physician will screen you for these concerns.
These are very safe products when used in the recommended fashion.
Botox Cosmetic is not known to cause liver or kidney damage
There are no known harmful affects to the liver or kidney with Botox Cosmetic treatments. Injections at recommended doses are not detectable in the blood stream, as there is minimal to no systemic absorption.
Botox Cosmetic affects muscles of the face where it's injected. The usual doses of this treatment do not travel much beyond the area it is treated. Sometimes areas near the injection site are also affected unintentionally. For example, the upper eyelids may become weak or droopy after Botox injections around the eyes or forehead.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.